Alert archive / Indiana / Freeze Warnings in 2007

Freeze Warning 9, NWS Indianapolis, IN

April 16, 200736 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 16, 2007, 3:27 PM EDT for 36 counties in Indiana. It took effect at Apr 17, 2007, 4:00 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 3:27 PM EDT (19:27 UTC)
In effect from
Apr 17, 2007, 4:00 AM EDT
Expired
Apr 17, 2007, 6:23 AM EDT
In force
2 hr
Issued by
NWS Indianapolis, IN
All 36 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 8 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 161927
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 PM EDT MON APR 16 2007


INZ021-028>031-035>049-051>057-060>065-070>072-170400-
/O.NEW.KIND.FZ.W.0009.070417T0800Z-070417T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
327 PM EDT MON APR 16 2007

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. 

LOW TEMPERATURES ARE EXPECTED TO DROP TO OR BELOW THE FREEZING
MARK DURING THE PRE DAWN HOURS OF TUESDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
2 follow-up statements
000 
WWUS73 KIND 170229
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1029 PM EDT MON APR 16 2007

INZ021-028>031-035>049-051>057-060>065-070>072-171030-
/O.CON.KIND.FZ.W.0009.070417T0800Z-070417T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
1029 PM EDT MON APR 16 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY.

LOW TEMPERATURES ARE EXPECTED TO DROP TO OR BELOW THE FREEZING
MARK DURING THE PRE DAWN HOURS OF TUESDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KIND 171023
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 AM EDT TUE APR 17 2007


INZ021-028>031-035>049-051>057-060>065-070>072-171130-
/O.CAN.KIND.FZ.W.0009.000000T0000Z-070417T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
623 AM EDT TUE APR 17 2007

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELED THE
FREEZE WARNING. 

TEMPERATURES ACROSS CENTRAL INDIANA HAVE REMAINED IN THE MID OR
UPPER 30S. ISOLATED AREAS OF FROST WILL BE POSSIBLE...BUT MOST
TEMPERATURES WILL REMAIN ABOVE FREEZING THIS MORNING.

$$


JOHNSON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 16, 2:30 PM EDT, 57 minutes earlier.

Area forecast discussion, Apr 16, 2:30 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EDT MON APR 16 2007

.DISCUSSION...UPPR PTN REMAINS UNCHANGED FOR MOST OF THIS WEEK WITH
UPPR TROFS OVR THE E AND W CSTS...AND RDGG THRU THE PLAINS. SHORT WV
TROF OVR SRN CANADA XPCTD TO DROP SSEWD THRU THE GRTLKS TUES/WED.
THIS TROF WL DRAG A WK CDFNT THRU THE LOCAL AREA. MODELS IN GOOD
AGREEMENT. FCST FOCUS CENTERS ON TEMPS AND POPS WITH FNT.

NOT MUCH HAPPENING IN THE NR TERM...WITH LRG SCALE SINKING MOTIONS
UNDER THE SFC/UPPR RDGG. WK FNT PROGGED TO DROP SWD FM THE GRTLKS BY
TUES AFT INTO WED. INFLOW/DEEP MOISTURE INTO THE FNT PRETTY WK...BUT
THERE IS SOME MID LVL FORCING IN THE POST FRONTAL ZONE. DECIDED TO
KEEP CHC POPS IN THE FCST FM TUES NIGHT INTO WED NIGHT...ALTHOUGH
ANY PCPN LOOKS TO BE LGT.

BASED ON LO LVL THICKNESSES/UPSTREAM TEMPS...NGM MOS GUIDANCE LOOKS
ON THE COOL SIDE BY SEVERAL DEGREES FM TUES ONWARD. GOOD RADIATIONAL
COOLING XPCTD TONIGHT UNDER CLR SKIES AND LGT WNDS. CURRENT DEWPTS
IN THE 25-30 DEG RANGE SUGGEST MINS TONIGHT AROUND 30 MOST
PLACES...WITH 20S PSBL IN THE COLDER DRAINAGE AREAS. AS A
RESULT...WL ISSUE A FREEZE WARNING FOR ALL ZONES XCPT THE FAR SW FOR
THE PRE DAWN HRS OF TUES.

.AVIATION...

DISCUSSION FOR 18Z TAFS.

VFR CONDS WILL PERSIST THROUGH 18Z TUES. SFC RIDGE WILL BUILD INTO
THE REGION WITH LIGHT WINDS WHICH SHOULD BECOME LIGHT AND VARIABLE
AFTER DARK AT THE BMG/HUF AND LAF. SFC RIDGE WILL REMAIN IN THE
VICINITY TUES MORNING SO LIGHT AND VARIABLE WINDS WILL PERSIST.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 4 AM TO 9 AM EDT TUESDAY FOR INZ021-028>031-
035>049-051>057-060>065-070>072.

&&

AVIATION...CO
PUBLIC...JAS
Hazardous weather outlook, Apr 16, 2:21 AM EDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 AM EDT MON APR 16 2007

INZ021-030-036-037-045>047-052>056-061>065-068>072-171000-
CARROLL-CLINTON-MONTGOMERY-BOONE-PUTNAM-HENDRICKS-MARION-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
221 AM EDT MON APR 16 2007 /121 AM CDT MON APR 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. IT IS TOO EARLY TOO
TELL IF THERE IS A POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-067-171000-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
221 AM EDT MON APR 16 2007 /121 AM CDT MON APR 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

MINOR LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER.
PLEASE REFER TO THE MOST RECENT HYDROLOGIC STATEMENTS FOR
INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MINOR LOWLAND FLOODING WILL PERSIST THROUGH MUCH OF THE COMING
WEEK ALONG THE WABASH RIVER. PLEASE REFER TO THE MOST RECENT
HYDROLOGIC STATEMENTS FOR INFORMATION.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. IT IS TOO EARLY TOO
TELL IF THERE IS A POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ031-038>042-048-049-057-171000-
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
221 AM EDT MON APR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

FREEZING TEMPERATURES ARE EXPECTED AFTER 400 AM EDT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. IT IS TOO EARLY TOO
TELL IF THERE IS A POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

Nearby

Freeze Warnings in Indiana, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.